MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA - 8X120MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120 150, SFA - 8X120MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number C08120ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products and therapy dates (exclude treatment of event).A balloon catheter (5.0*40 nse, goodman).Balloon catheter (6.0*40 sterling, boston scientific).Stent (innova, boston scientific).A review of the manufacturing documentation associated with lot 17744601 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 8x120mm smart stent could not cross the lesion.So, it was removed from the patient.There was a gap between the distal tip and the outer sheath.No patient injury was reported.The lesion was the left superficial femoral artery.An approach was made from the right common femoral artery.A non-cordis balloon catheter was inflated as a pre-dilation.After the smart stent failed to cross the lesion and removed from the patient, the balloon catheter was inflated and tried again.However, the same issue occurred.The physician tried to cross the stent after another non-cordis balloon catheter was inflated but the same issue occurred again.The stent was replaced with a new non-cordis stent and implanted due to the smart stent having a gap between the distal tip and the outer sheath.
 
Additional Manufacturer Narrative
During left superficial femoral artery stenting procedure, an 8x120mm smart stent could not cross the lesion.Upon removing it from the patient, a gap was noted between the distal tip and the outer sheath.No patient injury was reported.An approach was made from the right common femoral artery.A non-cordis balloon catheter was inflated as a pre-dilation.After the smart stent failed to cross the lesion and was removed from the patient, the balloon catheter was inflated again, and the smart stent was attempted to be advanced, however, the same issue occurred.The physician tried a third time to cross the lesion after another non-cordis balloon catheter was inflated but the same issue occurred again.The stent was replaced with a new non-cordis stent and implanted due to the smart stent having a gap between the distal tip and the outer sheath.The device was not returned for analysis.A product history record (phr) review of lot 17744601 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The events reported as ¿ stent delivery system (sds)-ses failure to cross¿ and ¿stent delivery system (sds)-ses deployment difficulty-premature/in patient¿ could not be confirmed as the device was not returned for analysis and procedural films were not received.The exact cause could not be determined.Vessel characteristics, while unknown, as well as procedural and handling factors may have contributed to the reported events.As per the instructions for use (ifu), which is not intended as a mitigation, ¿after careful inspection of the pouch to look for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Flush the delivery system with heparinized saline to expel air: evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Note for the s.M.A.R.T.® system: if a gap between the catheter tip and outer sheath tip exists, open the tuohy borst valve and gently pull the inner shaft in a proximal direction until the gap is closed.Lock the tuohy borst valve after the adjustment by rotating the proximal valve end in a clockwise direction.If resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or vessel.Carefully withdraw the stent system without deploying the stent.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported events; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART 120 150, SFA - 8X120MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8358658
Report Number9616099-2019-02744
Device Sequence Number183431
Product Code FGE
UDI-Device Identifier20705032063392
UDI-Public20705032063392
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberC08120ML
Device Catalogue NumberC08120ML
Device Lot Number17744601
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer03/01/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1